Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 10:23 PM CDT for 4 counties in Tennessee. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 10:23 PM CDT (03:23 UTC)
- Expired
- Apr 3, 2018, 11:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:24 PM CDT | TSTM WND DMG | Algood, TN | TREE DOWN AT 559 WEST MAIN |
| Apr 3, 10:25 PM CDT | TSTM WND DMG | 4 E Livingston, TN | TREE DOWN ALONG JAMESTOWN HWY |
| Apr 3, 10:40 PM CDT | TSTM WND DMG | Jamestown, TN | TREES AND POWER LINES DOWN IN JAMESTOWN |
| Apr 3, 10:40 PM CDT | TSTM WND DMG | Jamestown, TN | TREES DOWN IN JAMESTOWN |
| Apr 3, 10:41 PM CDT | TSTM WND DMG | 9 Ene Jamestown, TN | TREE DOWN ON LEATHERWOOD ROAD IN FENTRESS COUNTY |
| Apr 3, 11:10 PM CDT | TSTM WND DMG | 5 Wnw Fairfield Glade, TN | TREE DOWN ON GENESIS ROAD AT POTTER ROAD |
| Apr 3, 11:20 PM CDT | TSTM WND DMG | 4 E Livingston, TN | TREE DOWN ALONG JAMESTOWN HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
512
WUUS54 KOHX 040323
SVROHX
TNC035-049-133-141-040415-
/O.NEW.KOHX.SV.W.0028.180404T0323Z-180404T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1023 PM CDT TUE APR 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Overton County in Middle Tennessee...
Northwestern Cumberland County in Middle Tennessee...
Central Putnam County in Middle Tennessee...
Fentress County in Middle Tennessee...
* Until 1115 PM CDT
* At 1023 PM CDT, severe thunderstorms were located along a line
extending from near Livingston to Cookeville, moving northeast at
75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cookeville, Livingston, Jamestown, Algood, Monterey, Allardt,
Grimsley, Slate Springs, Clarkrange, Crawford and Rickman.
This includes Interstate 40 between mile markers 284 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
3621 8491 3615 8491 3611 8486 3601 8495
3603 8533 3608 8550 3605 8558 3605 8565
3647 8523 3649 8518 3641 8512 3641 8510
3651 8508 3657 8487 3652 8473 3640 8466
TIME...MOT...LOC 0323Z 245DEG 67KT 3640 8524 3616 8548
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
547
WWUS54 KOHX 040403
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1103 PM CDT TUE APR 3 2018
TNC133-141-040413-
/O.CAN.KOHX.SV.W.0028.000000T0000Z-180404T0415Z/
Overton TN-Putnam TN-
1103 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR OVERTON AND CENTRAL PUTNAM
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3637 8470 3638 8472 3632 8479 3630 8480
3629 8487 3628 8488 3621 8491 3615 8491
3611 8486 3601 8495 3602 8518 3603 8518
3656 8483 3653 8478 3652 8473 3644 8469
3640 8466
TIME...MOT...LOC 0403Z 273DEG 42KT 3660 8461 3599 8515
$$
TNC035-049-040415-
/O.CON.KOHX.SV.W.0028.000000T0000Z-180404T0415Z/
Cumberland TN-Fentress TN-
1103 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN CUMBERLAND AND CENTRAL FENTRESS COUNTIES...
At 1103 PM CDT, severe thunderstorms were located along a line
extending from near Blue Heron to 6 miles northwest of Crossville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Allardt, Grimsley, Slate Springs and Clarkrange.
This includes Interstate 40 between mile markers 310 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8470 3638 8472 3632 8479 3630 8480
3629 8487 3628 8488 3621 8491 3615 8491
3611 8486 3601 8495 3602 8518 3603 8518
3656 8483 3653 8478 3652 8473 3644 8469
3640 8466
TIME...MOT...LOC 0403Z 273DEG 42KT 3660 8461 3599 8515
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:29 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 3, 9:29 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 929 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Removed Houston, Humphreys, and Stewart Counties from severe tstm watch number 32. Tweaked hrly temp, dewpoint, and wind speed/direction grids. With most wind gusts now being associated with convective outflow, am planning on letting wind advisory expire at 04/03Z (10 PM CDT). Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 17 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Local storm report, Apr 3, 10:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/03/2018 RUTHERFORD TN FACEBOOK
TREE FELL ON CAR ON EAST MAIN STREET IN MURFREESBORO
0710 PM NON-TSTM WND DMG 4 NE CLARKSVILLE 36.60N 87.30W
04/03/2018 MONTGOMERY TN EMERGENCY MNGR
TRACTOR TRAILER OVERTURNED JUST SOUTH OF GUTHRIE
0834 PM TSTM WND DMG 3 ESE DOVER 36.46N 87.79W
04/03/2018 STEWART TN EMERGENCY MNGR
TREE DOWN ON HOUSE AT 1741 HWY 49
0835 PM HAIL 8 S NASHVILLE 36.06N 86.78W
04/03/2018 E0.50 INCH DAVIDSON TN AMATEUR RADIO
HALF INCH HAIL AT TAMPA DRIVE AND SPARTAN DRIVE
0835 PM TSTM WND DMG ERIN 36.32N 87.70W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN AT 1245 OLD HERRIN ROAD
0835 PM TSTM WND DMG ERIN 36.32N 87.70W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN AT EMERALD ACRES AND ROUTE 49
0841 PM TSTM WND DMG 12 E DOVER 36.48N 87.63W
04/03/2018 STEWART TN EMERGENCY MNGR
TREE FELL ON HOUSE ALONG HWY 79
0848 PM TSTM WND DMG 6 NW LA VERGNE 36.05N 86.66W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN ANTIOCH
0856 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
TREES DOWN ON HAYWOOD LANE AND KEELEY DR
0900 PM TSTM WND DMG 5 S NASHVILLE 36.10N 86.78W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
TREE BLOCKING ROAD IN SOUTH NASHVILLE AT WALLACE RD
0900 PM LIGHTNING 9 NE CENTERVILLE 35.89N 87.34W
04/03/2018 HICKMAN TN EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN NE HICKMAN COUNTY
0910 PM TSTM WND DMG 9 NE CENTERVILLE 35.88N 87.33W
04/03/2018 HICKMAN TN FACEBOOK
TREE DOWN AT GROUND HOLLOW RD AND PRIM SPRINGS RD
0912 PM HAIL 10 SW LEBANON 36.11N 86.45W
04/03/2018 E0.88 INCH WILSON TN EMERGENCY MNGR
NICKEL HAIL IN GLADEVILLE
0913 PM TSTM WND DMG 1 SE MOUNT JULIET 36.19N 86.51W
04/03/2018 WILSON TN EMERGENCY MNGR
TREE DOWN ACROSS ROADWAY AT EAST DIVISION STREET AND
CLEMMONS ROAD IN MOUNT JULIET
0915 PM TSTM WND GST 4 NW SPRINGFIELD 36.54N 86.92W
04/03/2018 M58 MPH ROBERTSON TN AWOS
50 KNOT / 58 MPH WIND GUST MEASURED AT SPRINGFIELD
AIRPORT KM91 AWOS
0918 PM HAIL LA VERGNE 36.00N 86.57W
04/03/2018 E0.70 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL AT LA VERGNE
0919 PM LIGHTNING 5 NNW LA VERGNE 36.07N 86.60W
04/03/2018 DAVIDSON TN FIRE DEPT/RESCUE
HOUSE FIRE DUE TO LIGHTNING STRIKE AT 1500 GRAPELEAF
WAY IN ANTIOCH
&&
EVENT NUMBER OHX1800334 OHX1800318 OHX1800320 OHX1800319 OHX1800321
OHX1800322 OHX1800324 OHX1800330 OHX1800323 OHX1800325 OHX1800326
OHX1800328 OHX1800331 OHX1800333 OHX1800327 OHX1800332 OHX1800329
SHAMBURGERSpecial weather statement, Apr 3, 10:09 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1009 PM CDT TUE APR 3 2018
TNZ063>065-078-080-040400-
Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
1009 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...NORTHERN
VAN BUREN...WARREN...WESTERN WHITE AND SOUTHEASTERN CANNON COUNTIES
UNTIL 1100 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of McMinnville, moving northeast at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Sparta, Spencer, Morrison, Doyle, Centertown, Rock
Island State Park and Fall Creek Falls State Park.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3576 8531 3558 8595 3561 8595 3563 8597
3565 8598 3565 8599 3566 8599 3565 8600
3566 8601 3572 8605 3604 8549
TIME...MOT...LOC 0309Z 243DEG 47KT 3567 8592
WhiteheadLocal storm report, Apr 3, 10:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 6 E COLUMBIA 35.62N 86.94W
04/03/2018 MAURY TN EMERGENCY MNGR
TREE BLOCKING ROAD ALONG SOWELL MILL PIKE
&&
EVENT NUMBER OHX1800335
21Special weather statement, Apr 3, 10:13 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
1013 PM CDT TUE APR 3 2018
TNZ094-095-040400-
Lawrence TN-Giles TN-
1013 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 1100 PM CDT...
At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Loretto, or 11 miles southeast of Lawrenceburg, moving
northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3500 8731 3521 8731 3532 8689 3531 8689
3530 8686 3532 8685 3532 8684 3529 8683
3499 8684
TIME...MOT...LOC 0312Z 242DEG 47KT 3510 8724
WhiteheadLocal storm report, Apr 3, 10:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG LEBANON 36.21N 86.32W
04/03/2018 WILSON TN FACEBOOK
PHOTO OF TREE SNAPPED
&&
EVENT NUMBER OHX1800336
SHAMBURGERLocal storm report, Apr 3, 10:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 4 E CROSS PLAINS 36.54N 86.61W
04/03/2018 SUMNER TN EMERGENCY MNGR
TREE DOWN ALONG HWY 25 AND WHITE RD
&&
EVENT NUMBER OHX1800337
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 36 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 34 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 47 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.